MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Catalog Number FS-OMNI-35-260
Medical Device Problem Codes Failure to Align (2522); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: an evaluation of the photos provided by the user of the device in the endoscopic view confirmed the report of incorrect cutting wire orientation.In the photos provided, the device exited the scope in the 11 o'clock direction.The distal end appeared to be twisted in the photos provided which could have lead to difficulty orientating the device.In the second photo provided, the cutting wire appears to have oriented in the 12 o'clock direction (appropriate orientation is approximately 11:00 - 1:00 o'clock).In both photos provided, we had difficulty determining the position of the papilla with respect to the distal end.An evaluation of the returned device could not confirm the report of incorrect cutting wire orientation but confirmed it based on the photos provided by the user.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 12 o¿clock.The device was then bowed and the cutting wire was facing 12 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.The tip of sphincterotome was totally twisted, with wrong orientation [incorrect cutting wire orientation].The following information was also provided per the complaint form: the product had real bad orientation, not covering main feature of the device.They had to use a new one from our competitors.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7937940
Report Number1037905-2018-00471
Device Sequence Number2254904
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)200908(10)W3914436
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2020
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW3914436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1